MICHAEL A. FRASCA, M.D.
To the editor: I very much enjoyed reading the recent article on the use of digoxin for converting recent-onset atrial fibrillation to sinus rhythm (1). The authors addressed an important problem with a well-planned clinical trial.
Unfortunately, the authors do not discuss the possibility of type II error in their work. Even though the digoxin dosage and duration of treatment seem to have been adequate, there may not have been enough patients in the study. After an appropriate table in an epidemiology textbook was consulted (2), it was discovered that to show that digoxin causes a 25% reduction
Learn more about subscription options.
Register Now for a free account.
FRASCA MA. Digoxin and Atrial Fibrillation. Ann Intern Med. 1987;107:422-423. doi: 10.7326/0003-4819-107-2-422
Download citation file:
Published: Ann Intern Med. 1987;107(3):422-423.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only